MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE 3¿ VAD MODULAR CABLE; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION THORATEC® HEARTMATE 3¿ VAD MODULAR CABLE; VENTRICULAR (ASSIST) BYPASS
Model Number 106525US
Medical Device Problem Code Communication or Transmission Problem (2896)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report was created to cover the driveline communication faults previously reported under manufacturer report #s: 2916596-2025-07190, 2916596-2025-08132, 2916596-2025-08133.Section d4: lot number was not provided, and expiration date and manufacture date (h4) cannot be determined.The primary udi number in d4 is reflective of all available information.No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
It was reported that the patient had a driveline communication fault alarm twice in (b)(6) 2025 which required a system controller and modular cable exchange.The alarm reoccurred on (b)(6) 2025.Log files were sent for review.The event log file recorded a driveline comm fault at on (b)(6) 2025 at 08:54:59.Motor function was not affected by this event.The system controller and modular cable were exchanged again.The alarms resolved after the exchanges.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of driveline communication fault alarms in september was unable to be confirmed through this analysis.No log files were available from the time of the reported modular cable exchange in september.The products exchanged at that time were also not available for return.Available information provided that although the driveline communication fault alarms initially resolved with the modular cable and system controller exchange in september, the alarms reoccurred on (b)(6) 2025.Another modular cable and system controller exchange was performed, which resolved the alarms again.The root cause for the reported event was unable to be conclusively determined through this analysis.The relevant sections of the device history records for the modular cable were unable to be reviewed as no device identifying information was provided.The heartmate 3 left ventricular assist device (lvas) instructions for use (ifu) and the heartmate 3 patient handbook are currently available.The current revision of ifu and patient handbook can be found on the eifu page of the abbott website.Section 7 of the ifu, ¿alarms and troubleshooting¿, and section 5 of the patient handbook, ¿alarms and troubleshooting¿, address system alarms, including driveline communication faults, as well as the recommended actions associated with each.These sections also provide instructions regarding how to care for the driveline in sub-sections entitled "what not to do: driveline and cables." section 8 of the ifu and section 4 of the patient handbook contain additional information regarding how to clean and care for the driveline.These sections instruct the user to keep the driveline clean and wipe off any dirt or grime.If the driveline gets dirty, clean exterior surfaces of the driveline cables with a damp, lint-free cloth.If more aggressive cleaning is needed, use warm water and mild dish soap.Section 10 of the patient handbook, ¿safety checklists,¿ provides checklists to assist the patient in performing routine maintenance of the heartmate 3 lvas, including inspecting the driveline cable for signs of damage and ensuring that the modular in-line connector is secure and the connector locking nut is in the locked position.Section 8 of the patient handbook, ¿handling emergencies¿, lists examples of emergencies, including driveline communication faults, and the recommended actions associated with these emergencies.Furthermore, the patient handbook instructs the user to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
THORATEC® HEARTMATE 3¿ VAD MODULAR CABLE
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key24152439
Report Number2916596-2026-00545
Device Sequence Number21043058
Product Code DSQ
UDI-Device Identifier00813024013181
UDI-Public(01)00813024013181
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number106525US
Device Catalogue Number106525US
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2026
Supplement Date Received by Manufacturer01/23/2026
Initial Report FDA Received Date01/22/2026
Supplement Report FDA Received Date01/28/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age43 YR
Patient SexMale
Patient Weight124 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American